Alert archive / North Dakota / Wind Advisories in 2010
Wind Advisory 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Apr 10, 2010, 10:15 AM CDT for 8 counties in North Dakota. It took effect at Apr 10, 2010, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2010, 10:15 AM CDT (15:15 UTC)
- In effect from
- Apr 10, 2010, 1:00 PM CDT
- Expired
- Apr 10, 2010, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Grand Forks, ND
Counties Benson County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 119 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 3.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2470 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
535 WWUS73 KFGF 101515 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1015 AM CDT SAT APR 10 2010 ...GUSTY WINDS EXPECTED TODAY... .A STRONG LOW PRESSURE SYSTEM OVER SASKATCHEWAN WILL CONTRIBUTE TO SOME GUSTY WEST WINDS AGAIN TODAY. THE WESTERLY WINDS WILL ALSO TRANSPORT IN SOME VERY DRY AIR...WHICH WILL AID IN THE GUSTINESS OF THE WIND. NDZ006-007-014-015-024-026-028-054-110200- /O.NEW.KFGF.WI.Y.0001.100410T1800Z-100411T0200Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...ADAMS 1015 AM CDT SAT APR 10 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * SUSTAINED WEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * THE WINDS WILL BEGIN TO DIMINISH IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
304 WWUS73 KFGF 102006 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 306 PM CDT SAT APR 10 2010 ...GUSTY WINDS WILL CONTINUE INTO THE EVENING... .A STRONG LOW PRESSURE SYSTEM OVER SASKATCHEWAN WILL KEEP GUSTY WEST WINDS OVER THE AREA INTO THE EARLY EVENING. THE WESTERLY WINDS WILL ALSO TRANSPORT IN SOME VERY DRY AIR...WHICH WILL AID IN THE GUSTINESS OF THE WIND. NDZ006-007-014-015-024-026-028-054-110200- /O.CON.KFGF.WI.Y.0001.000000T0000Z-100411T0200Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...ADAMS 306 PM CDT SAT APR 10 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * EXPECT SUSTAINED WEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * THE WINDS WILL BEGIN TO DIMINISH IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
668 WWUS73 KFGF 110202 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 902 PM CDT SAT APR 10 2010 ...WINDS QUICKLY DIMINISHING... NDZ006-007-014-015-024-026-028-054-110315- /O.EXP.KFGF.WI.Y.0001.000000T0000Z-100411T0200Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...ADAMS 902 PM CDT SAT APR 10 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WITH SUNSET...WINDS HAVE QUICKLY DIMINISHED TO 10 MPH OR LESS. LIGHT WINDS ARE EXPECTED THE REST OF THE NIGHT INTO SUNDAY MORNING. $$ DTR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Apr 10, 6:03 AM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Apr 10, 6:03 AM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
603 AM CDT SAT APR 10 2010
.UPDATE...ISSUED A RED FLAG WARNING FOR THE MINNESOTA SIDE AFTER
COORDINATING WITH THE MINNESOTA INTERAGENCY FIRE CENTER. THIS IS
REQUESTED GIVEN THE DRY FUELS IN PLACE AND RECENT FIRE ACTIVITY.
&&
.AVIATION...
VFR CIGS/VSBY WILL OCCUR THROUGH THE TAF FORECAST PERIOD. SHOULD
BE MOSTLY CLEAR SKIES...WITH POSSIBILITY FOR AFTERNOON CU BASED
AROUND 10KFT. WINDS WILL BE MAIN CONCERN TODAY...WITH GUSTY
WESTERLY WINDS DURING THE AFTERNOON HOURS.
&&
.FIRE WEATHER...
VERY DRY AND WINDY CONDITIONS ARE EXPECTED ACROSS EASTERN NORTH
DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND
EARLY EVENING. THE INVERTED-V SOUNDINGS IN THE MODELS INDICATE
EXCELLENT MIXING TO ABOVE 700 MB...WITH THE POTENTIAL TO DRAW DOWN
30 TO 35 KNOT WINDS TO THE SURFACE. THIS WILL ALSO DRAW DOWN MUCH
DRIER AIR FROM ALOFT. THIS WILL RESULT IN DANGEROUS FIRE WEATHER
CONDITIONS FOR THE AREA...RESULTING IN A RED FLAG WARNING. THE
MINNESOTA SIDE WILL NOT REACH TEMPERATURE CRITERIA...BUT
CONSIDERING THE DRY FUELS AND RECENT FIRE ACTIVITY THE MINNESOTA
INTERAGENCY FIRE CENTER HAS REQUESTED THE WARNING. ANY REMAINING
FLOODING...SUCH AS ALONG THE RIVERS AND NEAR DEVILS LAKE...WILL
HAVE MINIMAL IMPACT ON THE EXPECTED AFTERNOON RELATIVE HUMIDITY
MINIMUMS NEAR 15 TO 25 PERCENT.
&&
.HYDROLOGY...
ALL RIVERS CONTINUE TO FALL DUE TO THE RECENT DRY STRETCH. AREAL
FLOOD WARNINGS CONTINUE FOR PORTIONS OF SOUTHEAST ND AND ALONG THE
RED RIVER NORTH OF GRAND FORKS.
&&
.PREV DISCUSSION... /ISSUED 343 AM CDT SAT APR 10 2010/
SHORT TERM...CHALLENGES WILL BE FIRE WEATHER CONCERNS
TODAY (WIND SPEED/RH)...TEMPERATURES THROUGH THE PERIOD...AND
PRECIP CHANCES MONDAY/MONDAY NIGHT. 00Z MODELS IN DECENT
AGREEMENT. WILL USE NAM FOR DETAILS THROUGH SUNDAY...THEN A BLEND
OF NAM/ECMWF FOR DETAILS MONDAY/MONDAY NIGHT. NAM HAS BEEN
HANDLING MIXING BEST WITH REGARDS TO DEWPOINTS AND WIND SPEEDS IN
THE NEAR TERM. GFS CONTINUES A BIT TOO QUICK WITH MOVING UPPER
RIDGE TO THE EAST NEXT WEEK...WITH THE NAM AND ECMWF COMPARABLE.
TODAY...STRONG OCCLUDED SYSTEM ACROSS CENTRAL CANADA WILL REMAIN
THROUGH THE DAY. PRESSURE GRADIENT WILL REMAIN RATHER WEAK ACROSS
THE FA...BUT WITH SOLAR AND DRY COLUMN WILL BE WELL MIXED TO
700MB. MODELS INDICATING 25-30KNTS AVAILABLE TO MIX (AROUND 35KNTS
IF WE MIX TO 650MB WHICH IS POSSIBLE)...AND UNIDIRECTIONAL FLOW
THROUGH THE MIXED LAYER. THIS WILL LEAD TO SUSTAINED WINDS AROUND
25 MPH THIS AFTERNOON...WITH GUSTS TO 35 MPH (POSSIBLY 40MPH).
VERY DRY AIR IN PLACE AND LOW RELATIVE HUMIDITY EXPECTED...LEADING
TO FIRE WEATHER CONCERNS (SEE FIRE WEATHER SECTION). GIVEN 850MB
TEMPS...MAX TEMPS AROUND 60F ACROSS THE SE FA...TO AROUND 50F
ACROSS THE NW FA.
TONIGHT...WEAK PRESSURE GRADIENT REMAINS AND INVERSION WILL
CREATE LIGHT WINDS. EXPECT MIN TEMPS BELOW FREEZING WITH DRY
DEWPOINTS IN PLACE.
SUNDAY/SUNDAY NIGHT...WEST COAST TROUGH BEGINS TO DEVELOP BUT
LITTLE CHANGE EXPECTED ACROSS THE FA. WEAK SFC PRESSURE GRADIENT
REMAINS...BUT AGAIN EXPECT EFFICIENT MIXING. HOWEVER...MID-UPPER
LAYERS WARM SO ONLY SHOULD MIX TO AROUND 800MB. BREEZY IN THE
AFTERNOON ACROSS THE N FA (AROUND 15KNTS AVAILABLE TO MIX). AIRMASS
CHANGES LITTLE SO MAX TEMPS SIMILAR TO SATURDAY. DRY AIRMASS
REMAINS...BUT LIGHTER WINDS LEAD TO LESS FIRE WEATHER CONCERNS. SFC
PRESSURE GRADIENT INCREASES DURING THE NIGHT AS SYSTEM DEVELOPS
ACROSS THE WEST COAST. THUS...MIN TEMPS WARMER THAN SAT NIGHT.
MONDAY/MONDAY NIGHT...MODELS SIGNALING TOWARD AN 850MB WARM AIR
ADVECTION PRECIP EVENT DURING THE DAY MONDAY. STABLE ATMOSPHERE
AND EXPECT SCATTERED SHOWERS. CLOUD COVER SHOULD KEEP TEMPS IN THE
50S OR LOW 60S. 850MB LOW LEVEL JET DEVELOPS MONDAY
NIGHT...SURGING MID-LEVEL MOISTURE AND ASSOCIATED INSTABILITY INTO
THE FA. SPC DAY 3 SWO SHOWS A 5% CHANCE FOR SEVERE STORMS ACROSS
THE SOUTH...SOMETHING THAT NEEDS TO BE MONITORED.
LONG TERM (TUE-FRI)...DETAILS STILL NEED TO BE WORKED OUT BUT
MOST MODELS TRENDING TOWARD CONSISTENT ECMWF SOLUTION. DID RAISE
TEMPS A BIT TUE INTO WED...OTHERWISE LITTLE CHANGES NEEDED.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS
EVENING FOR NDZ006>008-014>016-024-026>030-038-039-049-
052>054.
AREAL FLOOD WARNING FOR RICHLAND...RANSOM...SARGENT...GRAND
FORKS...E WALSH...AND PEMBINA COUNTIES.
MN...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS
EVENING FOR MNZ001>009-013>017-022>024-027>032-040.
AREAL FLOOD WARNING FOR KITTSON...W MARSHALL...AND W POLK
COUNTIES.
&&
TG/GROCHOCINSKIHazardous weather outlook, Apr 10, 5:17 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 517 AM CDT SAT APR 10 2010 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-111300- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 517 AM CDT SAT APR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT RIVER FLOODING AND AREAS OF OVERLAND FLOODING WILL CONTINUE FOR AREAS NEAR THE RED RIVER. SEE THE LATEST FLOOD STATEMENTS FOR RIVER FORECASTS. DANGEROUS FIRE WEATHER CONDITIONS WILL OCCUR THIS AFTERNOON ACROSS THE AREA. STRONG WINDS OF 20-25 MPH WITH GUSTS UP TO 40 MPH WILL COMBINE WITH VERY LOW HUMIDITY VALUES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RIVER AND OVERLAND FLOODING IS EXPECTED TO CONTINUE INTO NEXT WEEK FOR AREAS NEAR THE RED RIVER. A FEW THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:25 AM CDT | Red Flag Warning | FGF | Barnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more | 17 hr |
Nearby
Wind Advisories in North Dakota, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.